What determines the kind of pots you have? My standing norepinephrine level was 900, which indicates hyper pots, but my doc. said no b/c my bp does not go up or did not go up on the ttt. The systolic stayed the same and the diastolic dropped from 70 to 50.
I don't have POTS, but have autoimmune autonomic neuropathy or some call it idiopathic autonomic neuropathy. I had a perfect tilt test, which is weird since I pass out quite often. But was told a person can have a normal tilt test with AAN and that it was just not my trigger. I flunked the QSart test though. But sometimes if I'm not feeling well, if I stand up my blood pressure will go from 86/56 (which is my blood pressure lately) to 117/85. Something like that. A few days ago it went up to 127/95 from sitting up on the couch. But I'm sure others will know more about your situation. I don't know much about the POTS. Good luck. I hope you can get some answers.
Well, one of the criteria for diagnosing POTS according to one article is a standing norepinephrine greater than 600, though I've not had that standing norepinephrine test (was diagnosed in general w/POTS via tilt table test). I have gotten spikes in blood pressure in home testing with standing.
I am not a doctor, but logically if you have been diagnosed with POTS already, with a figure of 900 for your standing norepinephrine (unless you have a pheochromocytoma causing the high number), I would be thinking hyperadrenergic form of POTS as well. Hyperadrenergic- means in my mind a hyper adrenal re-action to standing. But, unfortunately, you are not having the usual spike in blood pressure one might expect with that big of an adrenal boost. So it would seem with your standing blood pressure reading, your body must not be over-compensating, but that your body needs that big of a boost in order to try maintain your blood pressure to prevent you from passing out.
Have you and your doctor done any testing to explore whether or not you might have hypovolemia? I have some info from an article about testing for that, if you are interested.
I wonder if you have ever taken feverfew in high doses, which I had a doctor tell me could have a potentially irreversible side effect of causing flaccid blood vessels, where they do not contract like they should with standing?
I wonder if you have ever taken feverfew in high doses, which I had a doctor tell me could have a potentially irreversible side effect of causing flaccid blood vessels, where they do not contract like they should with standing? What does this mean? (sorry) I had a blood volumn test done (hymodynamic test) I have normal blood volume., but low pv deviation. whatever that means. I dont feel adrenaline boosts. Do you think its poss. that since it takes so long usually to get dx w/ pots that people dont get there standing norepinephren levels checked and by the time they do they could of lowered by then? I got dx w/ in a month. Was lucky! My dr. said the level doesnt matter all pots pt have a high level, its the other symptoms that go with i. So confused!
I wondered if you had taken an herbal supplement called Feverfew. If not, disregard my concern. If you have, I had a doctor tell me that there is a potentially permanent side effect of the blood vessels not constricting like they normally should when a person stands up. Hope that explains it better?
Well adrenaline is epinephrine, but I've had that be higher than normal as well as nor-adrenaline/norepinephrine at various times (though haven't had the standing norepinephrine test). Your norepinephrine helps keep you from going into shock. Even though you don't feel adrenaline/epinephrine boosts, you like are getting that too at times, if you are like me.
I feel like for me, if I were to get a standing norepinephrine, I would want it to be when I am at my very worst- that is, after I've been sleeping and stand up, when my pulse has gotten into the 150s and up to 160 during holtor monitoring...though I can quite easily get into the 130s with very little exertion in an upright position. I would think at other times of day, my norepinephrine elevation mightn't be as pronounced as I would think it would be then.
I don't know what other people's experiences were, but the electrophysiologist who diagnosed me did not even mention doing a standing norepinephrine test and I had not been having POTS symptoms for very long when I was diagnosed. He told me it usually comes out in the third decade in life and can be hereditary. I later learned I have a second cousin who suffers from POTS as well. I read about the norepinephrine criteria in an article, but haven't gotten that standing blood test.
I don't believe I have abdomen pooling. Of course, I've not been diagnosed with any particular kind of POTS by a doctor either. I may have had some lower limb pooling before or something else strange, though I'm not sure what caused it, as at least part of those times, I was taking ibuprofen and wondered if that was the culprit. My knees got like hot bricks, looking red, and my feet got red too.
Judging by the fact that you had radionuclide hemodynamic and blood volume testing, that means you were tested at Cleveland Clinic, right? Or am I misreading that?
If you were seen at CC, chances are fairly high that you're getting accurate feedback from them about your test results and the interpretation thereof. I would concur that judging by your symptoms, the treatment protocol for "H-POTS" is probably not a good match for your case. That treatment is based largely on the high blood pressure swings and does little to address the pooling of blood and functional hypovolemia thereby created in the torso/head when upright, (whereas the treatments designed for the more common form of POTS focus on blood volume and vasoconstriction). Basically, although you may have an elevated NE level, if it isn't producing H-POTS-like symptoms now, it doesn't make sense to treat for H-POTS. However, things *can* change over time and just as all dysautonomia patients should monitor their HR and BP over time, you would be wise to continue monitoring to make sure that your symptoms don't change in such a way that your treatment plan needs to be overhauled at some point in the future.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.